MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM CEM FXD BPLT #2; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM CEM FXD BPLT #2; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER
Catalog Number 5520B200
Medical Device Problem Codes Malposition of Device (2616); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 11/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
 
Event or Problem Description
It was reported that: patient did bilateral tkr on (b)(6) 2021.Now complaint about swollen left knee.Revision done on (b)(6) 2025; change of insert left knee.
 
Event or Problem Description
Update based on medical review: "on the x-rays provided it appeared that the tibia was subluxed posteriorly which could be the cause of the swelling in the knee.".
 
Additional Manufacturer Narrative
Corrected data: product code, common device name, cat#, lot#, gtin, expiration date, manufacturing date, 510k.An event regarding malposition involving a triathlon baseplate was reported.The event was confirmed via clinician review.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remained implanted.-clinician review: a review of the provided medical records by a clinical consultant indicated: "confirmation of event: i can confirm that the patient had a left total knee arthroplasty since i was able to view x-rays with the implant in place.I cannot confirm the revision since i have no documentation.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of revision surgery for a swollen knee are multifactorial.Causes include surgical technique especially regarding balancing the knee and securing adequate stability of the knee.On the x-rays provided it appeared that the tibia was subluxed posteriorly which could be the cause of the swelling in the knee.Other causes of a swollen knee include possible infection, instability and myriad other causes.I do not have enough information to assign any causality to the patient or the implant." -product history review: review of the product history records indicate the reported device was manufactured with no reported relevant discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of medical records with a clinical consultant indicated "on the x-rays provided it appeared that the tibia was subluxed posteriorly which could be the cause of the swelling in the knee".No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON PRIM CEM FXD BPLT #2
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23744697
Report Number0002249697-2025-01438
Device Sequence Number10150705
Product Code JWH
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K242831
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial,Followup
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/07/2025
Device Catalogue Number5520B200
Device Lot NumberJ342E
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2025
Supplement Date Received by Manufacturer04/20/2026
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown